Tornadoes · United States · Oklahoma · 2010
EF0 tornado, Bridgeport, Oklahoma, July 3, 2010
This EF0 tornado ran 0.1 miles across Caddo County on July 3, 2010, touching down at 5:45 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 3, 2010
- Touchdown
- 5:45 PM CDT (22:45 UTC)
- Lifted
- 5:46 PM CDT (22:46 UTC)
- On the ground
- 1 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Caddo County
- Touchdown point
- 35.537, -98.406
- Lift-off point
- 35.537, -98.406
- Record number
- 1007031645-01
What the Weather Service recorded
A moist, tropical air mass was in place across Oklahoma, with several days of moderate to heavy rainfall over many areas. In additional to the influx of rich, Gulf moisture, the remnants of tropical storm Alex moved over the western half of Oklahoma. Some increase in low-level wind shear moved with the precipitation, with a weak tornado developing near I-40 in Caddo county. No damage was reported with the tornado, with it dissipating shortly after developing.
Several witnesses observed a small tornado near I-40 in Caddo county. The tornado moved over mainly open land with no damage reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Jul 3, 2:34 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 2:34 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 234 PM CDT SAT JUL 3 2010 .DISCUSSION... THE AIRMASS ACROSS THE REGION REMAINS VERY MOIST THROUGH A DEEP LAYER OF THE ATMOSPHERE WITH PRECIPITABLE H20 WELL ABOVE AVERAGE AS IT WAS COMPUTED TO BE NEAR 2.4 INCHES IN THIS MORNING'S 12Z OUN SOUNDING. WITHOUT THE PRESENCE OF A LOW-LEVEL BOUNDARY TO FOCUS PRECIPITATION... RAINFALL AMOUNTS THUS FAR HAVE BEEN GENERALLY MODERATE AS THE PRECIPITATION HAS BEEN MOVING ALONG... ALTHOUGH THERE HAVE BEEN SOME POCKETS OF HEAVY RAIN. FOR TONIGHT... THE MODELS SHOW A GENERAL AGREEMENT WITH MOVING A QPF MAXIMA ACROSS PARTS OF WESTERN OK AND FAR WESTERN NORTH TX. THIS FEATURE MAY BE PART OF THE REMNANT OF ALEX. WHILE SHOWERS WILL CONTINUE TO BE A GOOD BET OVER MOST OF THE CWA OVERNIGHT... WE WILL PLAY THE HIGHEST POPS AND QPF ACROSS THE WEST. IN SPITE OF A LACK OF A REASONABLY WELL-DEFINED BOUNDARY ACROSS THE AREA TONIGHT... SOME LOCALLY HEAVY RAINFALL AMOUNTS COULD OCCUR IN ASSOCIATION WITH THE SYSTEM MOVING ACROSS THE WESTERN PART OF THE CWA. MOST OF THIS AREA HOWEVER... MISSED OUT ON THE HEAVIER RAINS THAT OCCURRED LAST NIGHT AND TODAY IN PARTS OF WEST TX AND CENTRAL OK. THAT SAID... WE WILL CONTINUE TO MONITOR FOR THE DEVELOPMENT OF A MECHANISM THAT COULD RESULT IN EITHER STATIONARY RAIN AREAS... OR FOCUSES REDEVELOPMENT IN THE SAME AREA... WHICH COULD LEAD TO EXCESSIVE RAIN TOTALS GIVEN THE EXCEPTIONALLY HIGH WATER CONTENT IN THE AIR. RAIN CHANCES WILL CONTINUE TO BE RELATIVELY HIGH ON MONDAY DUE TO ONGOING MORNING ACTIVITY. ADDITIONAL DEVELOPMENT IS ALSO POSSIBLE LATER IN THE DAY AS THE SOUTHERN PART OF AN UPPER WAVE MOVING THROUGH THE CENTRAL PLAINS BRUSHES THE AREA. THE GFS DOES DEVELOP A SURFACE LOW OVER SOUTHWEST OK MONDAY NIGHT WHICH COULD ENHANCE LOW LEVEL CONVERGENCE IN THE AREA... HOWEVER... THIS APPEARS TO BE A CONVECTIVELY-INDUCED FEATURE CONFINED TO THE GFS... WHICH RESULTS IN A LOWER CONFIDENCE IN THIS SOLUTION. IN THE LONGER TERM... THE CONTINUED PRESENCE OF DEEP MOISTURE... ALONG WITH WEAK WAVES MOVING THROUGH THE AREA... WILL MAINTAIN THE CHANCE FOR SHOWERS INTO MUCH OF THE UPCOMING WEEK. THE GFS ALSO INDICATES THE POSSIBILITY FOR ADDITIONAL LOW-LEVEL FORCING TOWARDS THE END OF THE WEEK AS A WEAK COLD FRONT IS FORECAST TO DRIFT SOUTH INTO THE AREA. CLOUD COVER... HIGH HUMIDITIES AND SCATTERED PRECIPITATION WILL RESULT IN A RATHER NARROW RANGE IN TEMPERATURES INTO MONDAY... WITH A GRADUAL WARM-UP TO NEAR NORMAL VALUES BY THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 83 72 85 / 60 60 50 60 HOBART OK 70 80 71 82 / 70 60 50 50 WICHITA FALLS TX 73 83 74 83 / 60 60 50 50 GAGE OK 72 82 70 85 / 60 50 40 40 PONCA CITY OK 73 81 72 84 / 60 60 50 60 DURANT OK 73 86 72 89 / 50 40 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/32
Hazardous weather outlook, Jul 3, 11:15 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1115 AM CDT SAT JUL 3 2010
OKZ004>048-050>052-TXZ083>090-041000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1115 AM CDT SAT JUL 3 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
MOISTURE REMAINS ABUNDANT...WITH TROPICAL AIR IN PLACE REGION WIDE.
THIS WILL SUPPORT RAIN AND SHOWERS THIS AFTERNOON AND TONIGHT.
INSTABILITY WILL REMAIN WEAK IN THE ABSENCE OF STRONG SURFACE
HEATING HOWEVER...SOME EMBEDDED THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. THIS WILL POSE A HAZARD TO
PEOPLE OUTDOORS. EVEN WITH WEAK INSTABILITY...THE TROPICAL MOISTURE
WILL ALLOW ANY THUNDERSTORM TO PRODUCE HEAVY ACCUMULATIONS OF RAIN
OVER SHORT PERIODS OF TIME. PEOPLE IN FLOOD PRONE AREAS...SUCH AS
NEAR SMALL STREAMS...HILLY TERRAIN...OR IN CITIES...SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HEAVY RAIN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
RAIN AND THUNDERSTORMS WILL LIKELY CONTINUE IN PARTS OF THE REGION
EACH DAY. THE PERIOD OF GREATEST INTEREST CURRENTLY APPEARS TO BE
SUNDAY AND MONDAY...WHEN AN UPPER LEVEL TROUGH WILL DIG INTO
COLORADO...AND DRAG A COLD FRONT CLOSE TO NORTHERN OKLAHOMA. AN
INCREASE OF WESTERLY WINDS AND LIFTING AT MID LEVELS MAY SUPPORT
DEVELOPMENT OF GREATER INSTABILITY...WHILE TROPICAL MOISTURE REMAINS
IN PLACE AT THE SURFACE. IF THE COLD FRONT OR ASSOCIATED OUTFLOW
BOUNDARIES ARE ABLE TO REACH NORTHERN OKLAHOMA TO PROVIDE A SOURCE
OF LIFT...THEN THE THREAT OF LOCALLY HEAVY RAINFALL AND FLOODING
COULD INCREASE. PEOPLE IN FLOOD PRONE AREAS...SUCH AS NEAR SMALL
STREAMS...HILLY TERRAIN...OR IN CITIES...SHOULD REMAIN ALERT TO THE
POSSIBILITY OF HEAVY RAIN.
AFTER MONDAY...THUNDERSTORMS WILL BE SOMEWHAT SCATTERED AND
DISORGANIZED...UNTIL ANOTHER COLD FRONT APPROACHES THE REGION LATE
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.In the hours before
Special weather statement, Jul 3, 11:59 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1159 AM CDT SAT JUL 3 2010 OKZ019-020-025-026-029-030-031745- LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK- 1159 AM CDT SAT JUL 3 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN... LOGAN...OKLAHOMA...PAYNE AND POTTAWATOMIE COUNTIES. SHORTLY BEFORE NOON...RADAR INDICATED AN AREA OF HEAVY RAIN IN AND AROUND THE OKLAHOMA CITY METRO AREA. HOURLY RAINFALL RATES WILL APPROACH 1 INCH WHICH WILL CAUSE SOME MINOR FLOODING OF POOR DRAINAGE AREAS. THE HEAVY RAINFALL WILL ALSO REDUCE VISIBILITIES TO BELOW 1 MILE AT TIMES. THIS ALONG WITH SOME PONDING OF WATER ON ROADWAYS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. THE RAIN WILL LIFT INTO NORTHERN LINCOLN AND PAYNE COUNTIES OVER THE NEXT 30 MINUTES TO AN HOUR. LAT...LON 3614 9762 3609 9681 3502 9692 3538 9764
The surface observations
Weatherford (OJA), 24 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Norman radar (KTLX), 105 km away, was scanning. The volume nearest the touchdown began at 22:44 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2010 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of July 3, 2010
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 3 | 4:40 PM MDT | EF0 | Sheridan, NE | 0.1 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.